Alert archive / Nevada / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 15, 2011, 3:14 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It took effect at Jun 16, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2011, 3:14 PM MST (22:14 UTC)
- In effect from
- Jun 16, 2011, 11:00 AM MST
- Expired
- Jun 16, 2011, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4566 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
166 WWUS85 KVEF 152214 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 314 PM PDT WED JUN 15 2011 .SOUTHWEST WINDS WILL INCREASE THURSDAY AS AN AREA OF LOW PRESSURE SETTLES IN ACROSS THE WESTERN STATES. THE INCREASE IN WIND ALONG WITH LOW HUMIDITY VALUES AND DRY FUELS WILL BE FAVORABLE FOR THE POTENTIAL OF RAPID FIRE GROWTH. AZZ001-003-161245- /O.NEW.KVEF.FW.W.0011.110616T1800Z-110617T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- 314 PM MST WED JUN 15 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY AND/OR DRY LIGHTNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102. * TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE LATE EVENING HOURS. * WIND...SOUTH WIND 10 TO 15 MPH SHIFTING TO THE SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ102-161245- /O.NEW.KVEF.FW.W.0011.110616T1800Z-110617T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- 314 PM MST WED JUN 15 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY AND/OR DRY LIGHTNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102. * TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE LATE EVENING HOURS. * WIND...SOUTH WIND 10 TO 15 MPH SHIFTING TO THE SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NVZ461>465-161245- /O.CON.KVEF.FW.A.0012.110616T1900Z-110617T0300Z/ LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 314 PM PDT WED JUN 15 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONES 461...462... 463...464 AND 465. * TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE LATE EVENING HOURS. * WIND...SOUTHWEST WIND UP TO 10 MPH INCREASING TO 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...MINIMUM VALUES 6 TO 11 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ AZZ101-NVZ466-161245- /O.CON.KVEF.FW.A.0012.110616T1900Z-110617T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LAKE MEAD NRA/COLORADO RIVER- NV SIDE- 314 PM PDT WED JUN 15 2011 /314 PM MST WED JUN 15 2011/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101. IN NEVADA...FIRE WEATHER ZONE 466. THE STRONGEST WINDS WILL OCCUR IN THE NORTHERN HALF OF FIRE WEATHER ZONE 101...OR NORTH OF OF STATE ROUTE 68. * TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE LATE EVENING HOURS. * WIND...SOUTH WIND UP TO 10 MPH INCREASING TO 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...MINIMUM VALUES 5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
5 follow-up statements
919 WWUS85 KVEF 160442 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 942 PM PDT WED JUN 15 2011 .SOUTHWEST WINDS WILL INCREASE THURSDAY AS AN AREA OF LOW PRESSURE SETTLES IN ACROSS THE WESTERN STATES. THE INCREASE IN WIND ALONG WITH LOW HUMIDITY VALUES AND DRY FUELS WILL BE FAVORABLE FOR THE POTENTIAL OF RAPID FIRE GROWTH. AZZ102-161300- /O.CAN.KVEF.FW.W.0010.110616T1800Z-110617T0300Z/ /O.CON.KVEF.FW.W.0011.110616T1800Z-110617T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 942 PM MST WED JUN 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR ARIZONA FIRE WEATHER ZONE 102 DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102. * TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE LATE EVENING HOURS. * WIND...SOUTH WIND 10 TO 15 MPH SHIFTING TO THE SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ101-NVZ461>466-161300- /O.UPG.KVEF.FW.A.0012.110616T1900Z-110617T0300Z/ /O.EXB.KVEF.FW.W.0011.110616T1900Z-110617T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 942 PM PDT WED JUN 15 2011 /942 PM MST WED JUN 15 2011/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TO 8 PM PDT /8 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR MUCH OF SOUTHERN NEVADA AND THE LAKE MEAD NATIONAL RECREATION AREA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TO 8 PM PDT /8 PM MST/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONES 461...462... 463...464 AND 465. * TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE LATE EVENING HOURS. * WIND...SOUTHWEST WIND UP TO 10 MPH INCREASING TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...MINIMUM VALUES 6 TO 11 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
548 WWUS85 KVEF 160514 CCA RFWVEF URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 1013 PM PDT WED JUN 15 2011 .SOUTHWEST WINDS WILL INCREASE THURSDAY AS AN AREA OF LOW PRESSURE SETTLES IN ACROSS THE WESTERN STATES. THE INCREASE IN WIND ALONG WITH LOW HUMIDITY VALUES AND DRY FUELS WILL BE FAVORABLE FOR THE POTENTIAL OF RAPID FIRE GROWTH. AZZ102-161345- /O.CAN.KVEF.FW.W.0010.110616T1800Z-110617T0300Z/ /O.CON.KVEF.FW.W.0011.110616T1800Z-110617T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 1013 PM MST WED JUN 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR ARIZONA FIRE WEATHER ZONE 102 DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102. * TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE LATE EVENING HOURS. * WIND...SOUTH WIND 10 TO 15 MPH SHIFTING TO THE SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ101-NVZ461>466-161345- /O.UPG.KVEF.FW.A.0012.110616T1900Z-110617T0300Z/ /O.COR.KVEF.FW.W.0011.110616T1900Z-110617T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1013 PM PDT WED JUN 15 2011 /1013 PM MST WED JUN 15 2011/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TO 8 PM PDT /8 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR MUCH OF SOUTHERN NEVADA AND THE LAKE MEAD NATIONAL RECREATION AREA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TO 8 PM PDT /8 PM MST/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONES 461...462... 463...464...465...AND 466. IN ARIZONA...FIRE ZONE 101. * TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE LATE EVENING HOURS. * WIND...SOUTHWEST WIND UP TO 10 MPH INCREASING TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...MINIMUM VALUES 6 TO 11 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
413 WWUS85 KVEF 161348 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 648 AM PDT THU JUN 16 2011 .SOUTHWEST WINDS WILL INCREASE TODAY AS AN AREA OF LOW PRESSURE SETTLES IN ACROSS THE WESTERN STATES. THE INCREASE IN WIND ALONG WITH LOW HUMIDITY VALUES AND DRY FUELS WILL BE FAVORABLE FOR RAPID FIRE GROWTH. AZZ101-NVZ461>466-162200- /O.CON.KVEF.FW.W.0011.110616T1900Z-110617T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 648 AM PDT THU JUN 16 2011 /648 AM MST THU JUN 16 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM THIS EVENING FOR MUCH OF SOUTHERN NEVADA AND THE LAKE MEAD NATIONAL RECREATION AREA FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF SOUTHERN NEVADA AND THE LAKE MEAD NATIONAL RECREATION AREA FROM NOON TODAY UNTIL 8 PM THIS EVENING. * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONES 461...462... 463...464...465...AND 466. IN ARIZONA...FIRE ZONE 101. * TIMING...WINDS WILL INCREASE LATE THIS MORNING THEN PEAK DURING THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE LATE EVENING HOURS. * WIND...SOUTHWEST WIND UP TO 10 MPH INCREASING TO 20 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * HUMIDITY...MINIMUM VALUES 6 TO 11 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ102-162200- /O.CON.KVEF.FW.W.0011.110616T1800Z-110617T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 648 AM MST THU JUN 16 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR ARIZONA FIRE WEATHER ZONE 102 DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF ARIZONA. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102. * TIMING...WINDS WILL INCREASE LATE THIS MORNING THEN PEAK DURING THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE LATE EVENING HOURS. * WIND...SOUTH WIND 10 TO 15 MPH SHIFTING TO THE SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ JA
565 WWUS85 KVEF 161941 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1241 PM PDT THU JUN 16 2011 .SOUTHWEST WINDS WILL INCREASE TODAY AS AN AREA OF LOW PRESSURE SETTLES IN ACROSS THE WESTERN STATES. THE INCREASE IN WIND ALONG WITH LOW HUMIDITY VALUES AND DRY FUELS WILL BE FAVORABLE FOR RAPID FIRE GROWTH. AZZ101-NVZ461>466-170300- /O.CON.KVEF.FW.W.0011.000000T0000Z-110617T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1241 PM PDT THU JUN 16 2011 /1241 PM MST THU JUN 16 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR MUCH OF SOUTHERN NEVADA AND THE LAKE MEAD NATIONAL RECREATION AREA FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT OR MUCH OF SOUTHERN NEVADA AND THE LAKE MEAD NATIONAL RECREATION AREA UNTIL 8 PM THIS EVENING . * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONES 461...462... 463...464...465...AND 466. IN ARIZONA...FIRE ZONE 101. * TIMING...WINDS WILL INCREASE THIS AFTERNOON THEN PEAK DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE LATE EVENING HOURS. * WIND...SOUTHWEST WIND 20 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * HUMIDITY...MINIMUM VALUES 6 TO 11 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ102-170300- /O.CON.KVEF.FW.W.0011.000000T0000Z-110617T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 1241 PM MST THU JUN 16 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING OR ARIZONA FIRE WEATHER ZONE 102 DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON THEN PEAK DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE LATE EVENING HOURS. * WIND...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ JJ
347 WWUS85 KVEF 170312 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 812 PM PDT THU JUN 16 2011 AZZ101-102-NVZ461>466-170415- /O.EXP.KVEF.FW.W.0011.000000T0000Z-110617T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 812 PM PDT THU JUN 16 2011 /812 PM MST THU JUN 16 2011/ ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 101...102...461...462...463... 464...465...466... THE RED FLAG WARNING IS NO LONGER IN EFFECT. SOUTHWEST WINDS HAVE DIMINISHED TO BELOW RED FLAG WARNING CRITERIA. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 15, 2:49 PM MST, 25 minutes earlier.
Area forecast discussion, Jun 15, 2:49 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
249 PM PDT WED JUN 15 2011
.SYNOPSIS...TEMPERATURES WILL BE COOLER THURSDAY THROUGH SATURDAY
AS AN UPPER LEVEL TROUGH SETTLES ACROSS THE WESTERN UNITED STATES.
SOUTHWEST WINDS WILL INCREASE ON THURSDAY AND REMAIN BREEZY
THROUGH THE WEEKEND. A WARMING TREND WILL BEGIN LATE THIS WEEKEND
AND CONTINUE INTO NEXT WEEK AS HIGH PRESSURE BUILDS ALONG THE
WEST COAST.
&&
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...CLEAR SKIES ARE
EXPECTED THROUGH TONIGHT...EXCEPT ACROSS INYO COUNTY AND NV ZONES
WHERE WEAK CUMULUS BUILDUPS HAVE DEVELOPED THIS AFTERNOON. EXPECT
THESE BUILDUPS TO DISSIPATE AFTER SUNSET THIS EVENING. ATTENTION
THEN TURNS TO THE LONGWAVE TROUGH WHICH WILL SETTLE ACROSS THE
WESTERN UNITED STATES ON THURSDAY AND FRIDAY. THE MAIN SHORTWAVE
WILL SLIDE SOUTHEAST ACROSS THE GREAT BASIN ON THURSDAY AND
THURSDAY NIGHT. AHEAD OF THIS SYSTEM...NAM MODEL PV FIELDS DEPICT
A WEAKER WAVE SLIDING ACROSS SOUTHERN NEVADA THURSDAY
AFTERNOON/NIGHT. DECIDED TO LEAVE SLGT CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL NYE AND NORTHERN LINCOLN COUNTIES
WITH THIS WEAKER WAVE PASSING BY. ELSEWHERE...OTHER THAN A FEW
HIGH CLOUDS...TEMPS WILL RUN ABOUT 3-6 DEGREES COOLER THAN TODAY.
THE MAIN CONCERN ON THURSDAY WILL BE GUSTY SURFACE WINDS...AS
SURFACE GRADIENTS INCREASE AHEAD OF THE APPROACHING TROUGH.
.LONG TERM...FRIDAY THROUGH WEDNESDAY...THE COOLING TREND WILL
CONTINUE ON FRIDAY AND SATURDAY AS THE LONGWAVE TROUGH SETTLES
OVER THE WESTERN US. LEFT SLGT CHANCE OF THUNDER ACROSS
ESMERALDA...CENTRAL NYE AND NORTHERN LINCOLN COUNTIES BOTH DAYS.
A WARMING TREND WILL BEGIN ON SUNDAY AS A RIDGE OF HIGH PRESSURE
BUILDS ALONG THE WEST COAST...WITH TRIPLE DIGIT TEMPERATURES
RETURNING BY MIDWEEK. MYRICK/WFO RENO
&&
.FIRE WEATHER...AN APPROACHING LOW PRESSURE SYSTEM WILL MOVE INTO
THE AREA ON THURSDAY AFTERNOON AND EVENING AND BRING WITH IT
INCREASING SOUTH TO SOUTHWEST WINDS. CONFIDENCE OF MEETING RED
FLAG CRITERIA IS HIGHEST ACROSS NW AZ WHERE A RED FLAG WARNING
REMAINS IS IN EFFECT FOR THURSDAY AFTERNOON AND EVENING FOR AZ
FIRE ZONE 102. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR AZ FIRE
ZONES 101 AND 466 AS WELL AS NV FIRE ZONES 461-465. MYRICK/WFO RENO
&&
.AVIATION...FOR MCCARRAN...A STRENGTHENING TROUGH OVER THE WEST
WILL HELP MAINTAIN SOUTHWEST SURFACE WINDS OVERNIGHT...10 TO 15
KTS...AND STRONGER WINDS ON THURSDAY. EXPECT GUSTS 23 TO 28 KTS
THURSDAY AFTERNOON.
FOR THE REST OF SOUTHERN NEVADA..NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A DEEPENING TROUGH OVER THE WEST WILL HELP MAINTAIN
SURFACE WINDS OVERNIGHT MOST AREAS...AND BRING STRONGER WINDS TO
THE AREA ON THURSDAY. EXPECT AVERAGE WIND GUSTS AROUND 25 KTS
DURING THE AFTERNOON ON THURSDAY. OTHERWISE...NO SIGNIFICANT
WEATHER EXPECTED TODAY. BLK/WFO FLAGSTAFF
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NVZ461>466.
AZ...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR AZZ101.
RED FLAG WARNING FROM 11 AM TO 8 PM MST THURSDAY FOR AZZ001-003.
CA...NONE.
&&
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 15, 4:39 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 439 AM PDT WED JUN 15 2011 AZZ001>003-036-NVZ015>022-160700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 439 AM PDT WED JUN 15 2011 /439 AM MST WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN INCREASE IN SOUTHWEST WINDS...LOW HUMIDITY VALUES AND DRY FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE HIGHER ELEVATIONS OF MOHAVE COUNTY THURSDAY AFTERNOON AND EARLY EVENING. CRITICAL CONDITIONS ARE POSSIBLE ACROSS SOUTHEAST NEVADA AND THE LAKE MEAD NATIONAL RECREATION AREA AS WELL. IT WILL REMAIN BREEZY AT TIMES THROUGH THE WEEKEND AS AS AN AREA OF LOW PRESSURE SETTLES ACROSS THE WESTERN STATES. STAY TUNED AS ADDITIONAL PRODUCTS MAY BE NEEDED. NO HAZARDOUS WEATHER IN EXPECTED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>527-NVZ014-160700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY- 439 AM PDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:42 AM MST | Fire Weather Watch | VEF | Mohave | 18 hr |
| Jun 15, 4:42 AM MST | Red Flag Warning | VEF | Mohave | 18 hr |
Nearby
Red Flag Warnings in Nevada, 2011Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.